Optimal dividends in the dual model under transaction costs. (English) Zbl 1294.91071

Summary: We analyze the optimal dividend payment problem in the dual model under constant transaction costs. We show, for a general spectrally positive Lévy process, an optimal strategy is given by a \((c_1,c_2)\)-policy that brings the surplus process down to \(c_1\) whenever it reaches or exceeds \(c_2\) for some \(0\leq c_1<c_2\). The value function is succinctly expressed in terms of the scale function. A series of numerical examples are provided to confirm the analytical results and to demonstrate the convergence to the no-transaction cost case, which was recently solved by E. Bayraktar et al. [Astin Bull. 43, No. 3, 359–372 (2013; Zbl 1283.91192)].


91B30 Risk theory, insurance (MSC2010)
60G51 Processes with independent increments; Lévy processes
93E20 Optimal stochastic control


Zbl 1283.91192
Full Text: DOI arXiv


[1] Asmussen, S.; Avram, F.; Pistorius, M. R., Russian and American put options under exponential phase-type Lévy models, Stochastic Process. Appl., 109, 1, 79-111, (2004) · Zbl 1075.60037
[2] Avanzi, B.; Gerber, H. U., Optimal dividends in the dual model with diffusion, Astin Bull., 38, 2, 653-667, (2008) · Zbl 1274.91463
[3] Avanzi, B.; Gerber, H. U.; Shiu, E. S.W., Optimal dividends in the dual model, Insurance Math. Econom., 41, 1, 111-123, (2007) · Zbl 1131.91026
[4] Avanzi, B.; Shen, J.; Wong, B., Optimal dividends and capital injections in the dual model with diffusion, Astin Bull., 41, 2, 611-644, (2011) · Zbl 1242.91089
[5] Avram, F.; Palmowski, Z.; Pistorius, M. R., On the optimal dividend problem for a spectrally negative Lévy process, Ann. Appl. Probab., 17, 1, 156-180, (2007) · Zbl 1136.60032
[6] Barles, G.; Imbert, C., Second-order elliptic integro-differential equations: viscosity solutions’ theory revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25, 3, 567-585, (2008) · Zbl 1155.45004
[7] Bayraktar, E.; Egami, M., Optimizing venture capital investments in a jump diffusion model, Math. Methods Oper. Res., 67, 1, 21-42, (2008) · Zbl 1151.91049
[8] Bayraktar, E.; Kyprianou, A.; Yamazaki, K., On optimal dividends in the dual model, Astin Bull., 43, 3, (2013) · Zbl 1283.91192
[9] Benkherouf, L.; Bensoussan, A., Optimality of an \((s, S)\) policy with compound Poisson and diffusion demands: a quasi-variational inequalities approach, SIAM J. Control Optim., 48, 2, 756-762, (2009) · Zbl 1194.93215
[10] Bensoussan, A.; Liu, R. H.; Sethi, S. P., Optimality of an \((s, S)\) policy with compound Poisson and diffusion demands: a quasi-variational inequalities approach, SIAM J. Control Optim., 44, 5, 1650-1676, (2005), (electronic) · Zbl 1151.90304
[11] Bertoin, J., (Lévy Processes, Cambridge Tracts in Mathematics, vol. 121, (1996), Cambridge University Press Cambridge)
[12] Chan, T.; Kyprianou, A.; Savov, M., Smoothness of scale functions for spectrally negative Lévy processes, Probab. Theory Related Fields, 150, 691-708, (2011) · Zbl 1259.60050
[13] Doney, R. A., (Fluctuation Theory for Lévy Processes, Lecture Notes in Mathematics, vol. 1897, (2007), Springer Berlin), Lectures from the 35th Summer School on Probability Theory held in Saint-Flour, July 6-23, 2005, Edited and with a foreword by Jean Picard
[14] Egami, M., Yamazaki, K., 2012. Phase-type fitting of scale functions for spectrally negative Lévy processes, arXiv:1005.0064. · Zbl 1291.60094
[15] Ivanovs, J.; Palmowski, Z., Occupation densities in solving exit problems for Markov additive processes and their reflections, Stochastic Process. Appl., 122, 9, 3342-3360, (2012) · Zbl 1267.60087
[16] Karatzas, I.; Shreve, S. E., (Brownian Motion and Stochastic Calculus, Graduate Texts in Mathematics, vol. 113, (1991), Springer-Verlag New York) · Zbl 0734.60060
[17] Kyprianou, A. E., (Introductory Lectures on Fluctuations of Lévy Processes with Applications, Universitext, (2006), Springer-Verlag Berlin) · Zbl 1104.60001
[18] Loeffen, R. L., An optimal dividends problem with transaction costs for spectrally negative Lévy processes, Insurance Math. Econom., 45, 1, 41-48, (2009) · Zbl 1231.91211
[19] Øksendal, B.; Sulem, A., (Applied Stochastic Control of Jump Diffusions, Universitext, (2007), Springer Berlin) · Zbl 1116.93004
[20] Peskir, G., A change-of-variable formula with local time on surfaces, (Séminaire de Probabilités XL, Lecture Notes in Math., vol. 1899, (2007), Springer Berlin), 69-96 · Zbl 1141.60035
[21] Protter, P. E., (Stochastic Integration and Differential Equations, Stochastic Modelling and Applied Probability, vol. 21, (2005), Springer-Verlag Berlin), Version 2.1, Corrected third printing
[22] Thonhauser, S.; Albrecher, H., Optimal dividend strategies for a compound Poisson process under transaction costs and power utility, Stoch. Models, 27, 1, 120-140, (2011) · Zbl 1262.91096
[23] Touzi, N., (Optimal Stochastic Control, Stochastic Target Problems, and Backward SDE, Fields Institute Monographs, vol. 29, (2013), Springer New York), With (Chapter 13) by Angès Tourin
[24] Yamazaki, K., 2013. Inventory control for spectrally positive Lévy demand processes, arXiv:1303.5163.
[25] Yao, D.; Yang, H.; Wang, R., Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs, European J. Oper. Res., 211, 568-576, (2011) · Zbl 1237.91143
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.